Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 04:31:49 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631754
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada and the sun  (Read 2568 times)

0 Members and 1 Guest are viewing this topic.

Offline ubotts

  • Member
  • Posts: 347
Truvada and the sun
« on: August 30, 2007, 05:55:15 PM »
I was at the beach and was laying in my chair, as always..but when i went home, my
face and neck were red red..the rest of me is tan..
Since i went on truvada..I don't tan the same way..
Does anyone know if I shouldn't be taking the sun on this medication?
I was on combivir and tanned, no problems with that..So i was wondering
if the new medicine, has anything to do with my red burning face and neck..
 ??? Go figure???
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

Offline buca45

  • Member
  • Posts: 187
Re: Truvada and the sun
« Reply #1 on: August 30, 2007, 08:41:14 PM »
I remember reading on one of my PI labels that the sun should be avoided while on the med.
I too sunned one day and ended up with terrible welt like marks that itched like crazy for a few days before peeling. Im usually one who tans easily, so for that to happen told me to stay indoors and avoid the direct sun.
I believe if you do a search for the med, you will find out what exactly the warnings are.
"Love and Laughter and Happiness Ever After"

Offline bear60

  • Member
  • Posts: 4,104
Re: Truvada and the sun
« Reply #2 on: August 31, 2007, 10:48:01 AM »
Hi
There are a lot of variables as to sun sensitivity. Did you read about the side effects of your medications?  Bactrim is the one I hear people complain about the most....but if I were you I'd read up on the drugs you take and then if you have questions...take them to your (new) doctor.
For example....we go to clothing optional campgrounds and my partner who has AIDS, is always the first one to strip and lie out in the sun.  He is not bothered.  But he is aware that some of the drugs he takes may make him sun sensitive so he is sure to put an SPF 50 sun block on those sensitive areas. (Note: is SPF 50 the highest...someone correct me).
Poz Bear Type in Philadelphia

Offline aztecan

  • Member
  • Posts: 5,382
  • 29 years positive, 56 years a pain in the butt
Re: Truvada and the sun
« Reply #3 on: September 01, 2007, 12:10:29 PM »
Hey Joel,

I never use less than SPF 50, and usually opt for the SPF 70 called Ozone made by Hawaiian Tropic.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline J.R.E.

  • Member
  • Posts: 7,094
  • Joined Dec-2003 Living positive, since 1985.
Re: Truvada and the sun
« Reply #4 on: September 01, 2007, 04:25:23 PM »
I am only familiar with some Antibiotics ( such as Bactrim) having a bad effect, if one is out in the sun. Make sure to wear the sunscreen. I speak from experience.

A sign in my dermatologist office says the following :

Use sunscreen on the skin you only want to save Next to that statement, Are some pictures of people with severe skin damage !!

So, did your face peel, or did it eventually tan?


Take care-----Ray
« Last Edit: September 01, 2007, 04:26:55 PM by J.R.E. »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline zachysmom

  • Member
  • Posts: 112
Re: Truvada and the sun
« Reply #5 on: September 01, 2007, 11:10:08 PM »
Beth,
The sun isn't what it used to be, there are more UV rays being passed into our atmosphere due to a depleting Ozone layer.
Everyone is right you should always wear sunblock of at least 45spf.
F.Y.I sunblock does have a self life, and should be thrown out after 2 years...........check those dates......


much love,
Nicole
From Russia with love,
Nicole

Offline ubotts

  • Member
  • Posts: 347
Re: Truvada and the sun
« Reply #6 on: September 02, 2007, 12:39:27 AM »
I didn't use any sunscreen..Mine was outdated..guess that's what i get for not
buying new sunscreen..

Last year i did the same, and was fine..Tanned very well..

This year its a whole new ball game for me..

I have hives on my forehead, red blotches on my cheeks and i started to peel today.

Its turning tan now...but GOD..i have never been this way before..

Guess i gotta get sunscreen 50 plus being on new meds..

I cant take bactrim either.. I got a rash from hell and i felt like i had the flu.
So now on my Dr's folder, it says no Bactrim....

Thanks for all your guys and one girl  :P Nicole...input..

Next year, 50 plus sunscreen goes on my face..

The rest of my body tanned nice, but my face looked like a lobster and now iam Mz Bumpy face
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.